Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Does high temprature cause risk in condition of blepharitus and keratitis?

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
My son suffers from blepharitus & keratitis, would going to a climate high in temp about 28 degrees Celsius have any effect on his eyes also whilst on holiday wants to visit a slow active volcano, would this be fine for him?
Posted Sat, 4 Jan 2014 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 16 hours later
Brief Answer: He needs to wear protective glasses. Detailed Answer: Hello Welcome to health care magic Iam Dr. Dadapeer K and I answer health problems related to eye. It seems from the history that your son is suffering from blepharitis and keratitis and on treatment with celluvisc, FML, Tear gel, Lacrilube and Prednisolone. Since treatment for blepharokeratitis is required for about 3-4 weeks and sometimes even for more time let him continue the treatment as per the advice of your treating doctor. If he wants to go to high temperature and want to visit slow active volcano, let him wear a protective glass to avoid dust, smoke and to prevent effect of increased temperature on the eyes. Otherwise no other special precautions are required, he can enjoy his holidays. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
 
Follow-up: Does high temprature cause risk in condition of blepharitus and keratitis? 3 hours later
He has had this condition for many years mainly blepharitus, is there a cure for it?
 
 
Answered by Dr. Dadapeer K 2 hours later
Brief Answer: Yes there is cure for it. Detailed Answer: Hello, Thank you for the follow up query. Blepharitis is a chronic inflammation of eye lid margin and treatment of the condition requires treatment to be taken for atleast 3-4 months depending on the cause and type of bleharitis. The most common mode of treatment I usually advice in my practice is Eye lid scrubs by cleaning the eye lid margin with cotton dipped in warm water or some times I advice using baby shampoos diluted with warm water for cleaning of the eye lid margins. Antibiotic eye ointment or combination of antibiotic steroid ointment for application over the eye lid margin. Lubricating eye drops to take care of the associated dryness of eyes. I think except for eye lid scrubs the rest of the treatment has been advised by your doctor. So please do discuss with him regarding lid scrubs and if he advises you can start that also along with the other modes of treatment. Hope the information is helpful to you Thank you
Above answer was peer-reviewed by
 
Follow-up: Does high temprature cause risk in condition of blepharitus and keratitis? 1 hour later
Eye hygenie I something that we do & have been doing for several yrs now Warm compressent to eye Message of the lid Lid cleansing with baby shampoo / cool boiled water etc. this is done twice a day Then drops I want to know if this can be cured as my son has had it for several years now ( since age of 5/6) At times get upset although he is older age 11 especially when symptoms get severe & has to be on steroids etc
 
 
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: IT IS CURABLE, NO NEED TO WORRY. Detailed Answer: Hello Thank you for the follow up query. It seems from the history that the cause for blepharitis in your son is probably allergic in nature. But not to loose heart, as the disease is very much curable, infact most of the times the disease becomes less severe as the age advances and eventually disappears. Only thing that has to be taken care is not to use too much of steroids especially prednisolone and use it in times of acute exacerberations. The other precautions to be taken are Avoid exposure to smoke, dust, wind all of which can increase the severity of allergy. Along with this do follow the advice of your eye doctor and attend follow up to note any acute exacerberations and drug induced side effects.. Hope the information is helpful to you. Thank you
Above answer was peer-reviewed by
 
Follow-up: Does high temprature cause risk in condition of blepharitus and keratitis? 59 minutes later
My dr does keep my son on FML for many months at a time which is a steroid / prednislone has no preservatives so that is used when he has a episode of keratitis Dr states it's best to use steroids than losing sight in the eye Obviously it's a catch 22 as steroids will a an effect on him in future and also his body will become immune to it where it will not work Should I use opatanol as we are going on holiday in 2 days and also he may pick up allergies as from change of climate in Hawaii
 
 
Answered by Dr. Dadapeer K 1 hour later
Brief Answer: Opatanol can be used safely. Detailed Answer: Hello, Thank you for the followup Opatonol which contains olopatidine is a very safe drug and this can be used months together without any side effects. So you can use this drug without any problem. FML contains flurometholone and it is a low potent steroid with much less side effects than prednisolone. So FML can be used far more frequently than prednisolone. However whenever there are episodes of keratitis, he require prednisolone. Hence now you can safely use opatanol. Hope I have answered your query. Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor